Vol. 4, No. 3, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 267–539
Issue 1, 1–266

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
A new approach to Kostant's problem

Johan Kåhrström and Volodymyr Mazorchuk

Vol. 4 (2010), No. 3, 231–254

For every involution w of the symmetric group Sn we establish, in terms of a special canonical quotient of the dominant Verma module associated with w, an effective criterion to verify whether the universal enveloping algebra U(sln) surjects onto the space of all ad-finite linear transformations of the simple highest weight module L(w). An easy sufficient condition derived from this criterion admits a straightforward computational check (using a computer, for example). All this is applied to get some old and many new results, which answer the classical question of Kostant in special cases; in particular we give a complete answer for simple highest weight modules in the regular block of sln, n 5.

universal enveloping algebra, Kostant's problem, Kazhdan–Lusztig combinatorics
Mathematical Subject Classification 2000
Primary: 17B10
Secondary: 17B35, 16E30
Received: 18 June 2008
Revised: 17 October 2009
Accepted: 31 December 2009
Published: 5 February 2010
Johan Kåhrström
Department of Mathematics
Uppsala University
75106 Uppsala
Volodymyr Mazorchuk
Department of Mathematics
Uppsala University
75106 Uppsala